Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 19, 2006, 11:50 PM CDT for Mitchell County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2006, 11:50 PM CDT (04:50 UTC)
- Expired
- Apr 20, 2006, 3:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 117 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.8 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3508 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 200455 FFWMAF TXC335-200845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1150 PM CDT WED APR 19 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... MITCHELL COUNTY IN WEST TEXAS... * UNTIL 345 AM CDT * AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS PRODUCING AROUND 2 INCHES PER HOUR FROM WEST OF WESTBROOK TO NEAR LORAINE. THESE THUNDERSTORMS WERE MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTBROOK...LORAINE...CUTHBERT AND COLORADO CITY FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3250 10117 3210 10116 3210 10068 3251 10067 $$
1 follow-up statement
000 WGUS74 KMAF 200620 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 115 AM CDT THU APR 20 2006 TXC335-200845- MITCHELL TX- 115 AM CDT THU APR 20 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR MITCHELL COUNTY... AT 113 AM CDT...NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED... HOWEVER NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED OVER NORTHEASTERN MITCHELL COUNTY FROM NEAR COLORADO CITY TO NEAR LORAINE. OTHER THUNDERSTORMS WERE MOVING INTO EXTREME NORTHWESTERN MITCHELL COUNTY WEST OF CUTHBURT. THESE STORMS WERE MOVING NORTHEAST AT 20 MPH. FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3250 10117 3210 10116 3210 10068 3251 10067 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 9:11 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 19, 9:11 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
911 PM CDT WED APR 19 2006
.UPDATE...
UPDATING PRODUCTS AS RESOURCES ALLOW FOR WS214.
&&
.PREV DISCUSSION... (ISSUED 755 PM CDT WED APR 19 2006)
UPDATE...
ELEVATED CONVECTION HAS STARTED OVER THE PERMIAN BASIN IN RESPONSE
TO A MINOR SHORTWAVE TROUGH NOW LIFTING ACROSS FAR WEST TEXAS.
MODELS ARE IN SOME DISAGREEMENT WHETHER THIS IS IT OR IF WELL SEE
ANOTHER ROUND AFTER MIDNIGHT. AT THIS TIME WELL CONTINUE WITH
PREVIOUS THINKING IN KEEPING CONVECTION OVERNIGHT.
WEVE INCREASED POP CHANCES UP THROUGH 06Z AND ADJUSTED QPF AND WX
ELEMENTS ACCORDINGLY. NO OTHER CHANGES NEEDED ATTM. TEXT PRODUCTS
ROLLING OUT...DIGITAL PRODUCTS TO FOLLOW.
PREV DISCUSSION... (ISSUED 148 PM CDT WED APR 19 2006)
SHORT TERM...
CURRENT POSITION OF UPPER LOW IS ACROSS THE DESERT SOUTHWEST AS PER
WATER VAPOR IMAGERY THIS MORNING. ASSOCIATED TROUGH AND HEIGHT
FALLS ARE PROJECTED TO PROPAGATE EAST-SOUTHEAST THROUGH THE EVENING
HOURS. THIS...COMBINED WITH A SHORTWAVE TRAVERSING THE LONGWAVE
PATTERN WILL INCREASE DIVERGENCE ALOFT AND SUBSEQUENT LARGE-SCALE
ASCENT ACROSS THE AREA...AIDING IN LIFT FOR THUNDERSTORM DEVELOPMENT
OVERNIGHT. COLD FRONT HAS ADVANCED SOUTHWARD TOWARD THE BIG BEND
THIS MORNING AND WILL BECOME MORE STATIONARY WITH TIME. EARLY THIS
EVENING...THE LIMITING FACTOR FOR THUNDERSTORM ACTIVITY WILL BE
INSTABILITY AT THE SURFACE. LATER THIS EVENING /AFTER
MIDNIGHT/...BOTH THE GFS AND ENSEMBLE GUIDANCE BREAK OUT
PRECIPITATION ACROSS THE WESTERN ROLLING PLAINS AND PERMIAN BASIN
LATE AS ISENTROPIC LIFT BEGINS TO OVERSPREAD THE STABLE SURFACE
BOUNDARY LAYER. NAM POINT FORECAST SOUNDINGS SUGGEST MODERATE
MUCAPE VALUES ALOFT AND SUFFICIENT EFFECTIVE SHEAR TO SUPPORT
POSSIBLE CELL ROTATION /BOTH AIDING IN HAIL PRODUCTION/. 850 MB
THETA-E FIELDS AND LLJ SURGE MOISTURE NORTH AND WESTWARD
OVERNIGHT...PROVIDING ENOUGH MOISTURE TO KEEP ACTIVITY GOING
THROUGH MORNING. THEREFORE... HAVE INCREASED POPS ACROSS THE
CENTRAL PERMIAN BASIN AND WESTERN ROLLING PLAINS FOR THE PERIOD
AFTER MIDNIGHT. MINIMUM TEMPERATURES WILL BE SLIGHTLY MODIFIED BY
THE INCREASE IN MOISTURE OVERNIGHT...OTHERWISE NO OTHER MAJOR
CHANGES TO THE GRIDS.
LONG TERM...
THE LOW PRESSURE SYSTEM CURRENTLY CENTERED OVER THE
CALIFORNIA/ARIZONA BORDER WILL TRANSLATE ACROSS THE AREA THURSDAY
MORNING. THIS SYSTEM WILL BRING A GOOD DEAL OF LIFT TO THE REGION.
A DRYLINE WILL SET UP ACROSS THE AREA THURSDAY WITH AREAS WEST OF
THE PECOS ON THE DRY SIDE OF THE DRYLINE AND AREAS EAST OF THE PECOS
ON THE MOIST SIDE WITH EASTERLY WINDS BRINGING HIGHER DEWPOINTS AND
RELATIVE HUMIDITIES INTO THE AREA. RAIN CHANCES WILL BE MAINLY EAST
OF THE DRYLINE...THOUGH THERE ARE VERY LOW ORDER POPS ON THE WEST
SIDE OF THE DRYLINE.
THE DRYLINE WILL SET UP EARLY THURSDAY MORNING OVER THE GUADALUPE
MOUNTAINS...AND AS THE SUN RISES AND TEMPERATURES WARM...IT WILL
PROPAGATE TO THE EAST SLOWLY. BY THE AFTERNOON IT WILL HAVE PROPAGATED
TO ROUGHLY A SEMINOLE TO CRANE TO SANDERSON LINE. EAST OF THAT
LINE... LOW LEVEL MOISTURE...LIFT ALONG BOTH THE DRYLINE AND THE
COLD FRONT LIFTING BACK OUT OF THE AREA...AND MID LEVEL LAPSE RATES
NEAR 9 DEGREES/KM WILL COMBINE FOR A CHANCE OF SHOWERS AND
THUNDERSTORMS. WITH NEGATIVE LI/S...850 MB BASED CAPES AROUND 1000
J/KG...AND 0-6KM BULK SHEAR OF NEAR 70 KTS...IT IS LIKELY THAT AT
LEAST A HANDFUL OF THESE STORMS WILL BECOME SEVERE...PRODUCING LARGE
HAIL AND DAMAGING WINDS. THESE THREATS WILL BE DETAILED IN THIS
AFTERNOON/S HWO.
AS THE UPPER LEVEL LOW MOVES OUT OF THE AREA OVERNIGHT
THURSDAY...SURFACE RIDGING BUILDS INTO THE REGION. THIS WILL LIMIT
OUR PRECIPITATION CHANCES SOMEWHAT FOR FRIDAY. POP GRIDS LOOKED IN
LINE WITH CURRENT THINKING...SO LEFT THEM AS IS. ANOTHER CHANCE FOR
PRECIPITATION THIS WEEKEND AS SEVERAL SHORTWAVES TRANSLATE ACROSS
THE AREA. BY MONDAY...WE DRY OUT AGAIN AND FIRE WEATHER CONCERNS
WILL RETURN.
FIRE WEATHER...
AS THE DRYLINE SURGES EASTWARD ON THURSDAY...WINDS WILL PICK UP
BEHIND THE DRYLINE. WITH THE DRIER AIR EXPECTED BEHIND THE DRYLINE
AND CONTINUED HIGH FIRE DANGER...WE/VE ISSUED A FIRE WEATHER WATCH
FOR AREAS WEST OF THE PECOS RIVER FOR THURSDAY AFTERNOON AND
EVENING. MID SHIFT MAY UPGRADE THIS TO A RED FLAG WARNING OVERNIGHT
IF CONDITIONS CONTINUE TO LOOK FAVORABLE FOR THIS SCENARIO. IN
ADDITION...AND THUNDERSTORMS THAT FORM ON THE WESTERN FRINGES OF THE
DRYLINE WILL HAVE THE POTENTIAL TO PRODUCE DRY LIGHTNING. THESE
AREAS WILL MOSTLY LIKELY BE RIGHT ALONG THE PECOS RIVER WHERE THERE
WILL BE DRIER AIR AT THE SURFACE. THIS WILL BE MENTIONED IN THE FWF
AS WELL.
MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 10 AM CDT THURSDAY TO 10 PM CDT THURSDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...FIRE WEATHER WATCH FROM 10 AM CDT THURSDAY TO 10 PM CDT THURSDAY
FOR THE FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA PLATEAU...
PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS
PECOS...TERRELL...AND VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 10 AM CDT THURSDAY TO 10 PM CDT THURSDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...FIRE WEATHER WATCH FROM 10 AM CDT THURSDAY TO 10 PM CDT THURSDAY
FOR THE FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA PLATEAU...
PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS
PECOS...TERRELL...AND VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
70/70Hazardous weather outlook, Apr 19, 8:23 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 823 PM CDT WED APR 19 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 823 PM CDT WED APR 19 2006 /723 PM MDT WED APR 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT CHANCE OF THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE WESTERN ROLLING PLAINS WESTWARD INTO THE PERMIAN BASIN. EXPECT THUNDERSTORMS TO CONTINUE THROUGH THE MORNING HOURS. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING HAIL BEING THE MAIN THREAT. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY ANY STORM THAT DEVELOPS. PLEASE STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR THE MOST RECENT UPDATES... WATCHES... AND WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS SHOULD CONTINUE OVERNIGHT INTO TOMORROW MORNING ACROSS MUCH OF THE WESTERN ROLLING PLAINS AND PERMIAN BASIN. THESE STORMS WILL BE ACCOMPANIED WITH VERY HEAVY RAINS AND FREQUENT LIGHTNING. SOME OF THESE STORMS COULD POTENTIALLY BE SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT. MEANWHILE...DRY AIR WEST OF THE PECOS RIVER...COUPLED WITH GUSTY WINDS OUT OF THE WEST WILL RESULT IN POSSIBLE CRITICAL FIRE WEATHER THREATS... PROMOTING EXPLOSIVE FIRE GROWTH. STAY TUNED TO THE LATEST STATEMENTS FOR UPDATES TO THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS TONIGHT. EMERGENCY MANAGEMENT AND LAW ENFORCEMENT OFFICIALS SHOULD MONITOR THE WEATHER CONDITIONS THURSDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:03 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 42 min |
| Apr 19, 8:21 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 39 min |
| Apr 19, 8:33 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 42 min |
| Apr 19, 8:43 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 33 min |
| Apr 19, 8:54 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 51 min |
| Apr 20, 5:26 AM CDT | Red Flag Warning | MAF | 17 hr | |
| Apr 20, 6:50 AM CDT | Severe Thunderstorm Warning | MAF | Howard | 55 min |
| Apr 20, 7:00 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 60 min |
| Apr 20, 7:59 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 61 min |
| Apr 20, 9:02 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 58 min |
| Apr 20, 9:38 AM CDT | Severe Thunderstorm Warning | MAF | Borden | 67 min |
| Apr 20, 9:52 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 53 min |
| Apr 20, 11:16 AM CDT | Severe Thunderstorm Warning | MAF | Reagan | 59 min |
| Apr 20, 12:59 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 44 min |
| Apr 20, 1:16 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 59 min |
| Apr 20, 3:52 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 53 min |
| Apr 20, 4:55 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 65 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.